MAUDE Adverse Event Report: PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

PHILIPS VOLCANO VERRATA PLUS PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 10185P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/21/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.Facility declined to provide patient information.By report, patient discharged without any problem.The implant or explant dates are not applicable to this device.State/prefecture is (b)(6).The returned device was visually and microscopically inspected and damage was observed.The distal coil was stretched and detached in two parts from the wire, exposing the core wire.A portion of the distal coil was stuck into the plastic tube.All parts of the device were present.The sensor was cracked and there no pieces missing.Per note 4, the voluntary medwatch report mw5087715 states: "[a]nd as the pressure wire advanced beyond the crux of the rca, the wire tip was free but the wire no longer advanced.The team attempted to withdraw the wire and re-advance." the instructions for use (ifu) warns: "never advance, torque, or retract a pressure guide wire which meets significant resistance." the ifu also precautions: "the volcano pressure guide wire should not be advanced if resistance is encountered.The wire should never be forcibly pushed into a vessel.Any time that resistance is encountered, the wire should be withdrawn under fluoroscopic guidance." the manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
It was reported during a planned diagnostic coronary procedure, after ifr measurement at lad [left anterior descending artery], the manufacturer¿s device could not be moved in high-lateral.The physician attempted to retrieve the device with a microcatheter resulting in the distal portion separating in the microcatheter.A 6fr guiding catheter and goose neck snare were inserted successfully retrieving the microcatheter and the separated portion of the manufacturer¿s device.This adverse event is being submitted because the manufacture's device separated in the patient and additional intervention was required to retrieve the separated portion of the device.There is a potential for harm if the malfunction were to recur.

Brand Name
VERRATA PLUS PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key9101888
Report Number2939520-2019-00053
Device Sequence Number2617045
Product Code DQX
UDI-Device Identifier00845225002879
UDI-Public(01)00845225002879(17)220331(10)0301630908(90)989609001231
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K161887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/22/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number10185P
Device Catalogue Number400-0300.38
Device Lot Number0301630908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/18/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2019
Initial Report FDA Received Date09/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005